Beta blockers and amtidepressants

(3 Posts)
lightshaddows Wed 22-Jun-16 23:49:22

Hello... Some advice would be lovely...I have put on a stone and a half in a year since starting taking beta blockers and anti depressants. My doc says the meds are not to blame. I don't drink, I eat well, not too much rubbish, am active everyday. Doc did bloods and everything is normal. I've stopped the anti depressants now but still no weight loss.

Anyone else experience similar?
Thanks

Tokelau Wed 22-Jun-16 23:55:22

Yes, I took propranolol for migraines about ten years ago, and put on a few stones very quickly. I haven't been able to lose the weight either.

LastFirstEverything Thu 23-Jun-16 00:05:26

I put on weight when I took an antipsychotic and also with several anti depressants. My GP was quite dismissive of my feelings that I had put on weight partly because of the medications.

But my psychiatrist was not dismissive at all, and says that she sees people all the time who have had this happen. She emphasised the fact that the medication will, probably, not be the only reason for everyone's weight gain, as there are other factors too.

But olanzapine, quetiapine and mirtazapine have been all associated with weight gain. I've taken them all, and gained several stone. Very annoying.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now